MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3® 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3® 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13200233
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The sheathing on the flexible part came off.Replacement was available.Surgical delay of 10 min.Not longer.
 
Additional Manufacturer Narrative
The reported event that set screwdriver, flexible shaft gamma3® 4 mm was alleged of issue (instruments - silicon damage) could be confirmed, since the returned device matches the reported failure mode.The received set screwdriver show significant traces of intense and frequent use.The blue silicone at the area of the flexible spiral is partly missing.However, based on the catalog no.13200233 and lot no.K260793 of the returned product, it can be determined that the returned screwdriver is a new version and silicone coating has been applied subsequently by the user.This is also indicated by the almost white color of the coating which totally differs from the original (blue color).The returned product was thus refurbished by a non- stryker firm.No indications of manufacturing or design related problems were found during the investigation.The ifu includes that the design of the instrument must not be modified in any way.Furthermore, the requirements for proper reprocessing of medical devices are explicitly described in the brochure ¿instructions for cleaning, sterilization, inspection and maintenance¿ (l24002000).Since september 2009, the new gamma3 flexible set screwdriver is available to all markets.The version with the silicone cover was phased out after the introduction of the new version.Based on investigation, the root cause of the reported event is considered not device related (original device) as the original set screwdriver had evidently been modified by the user.Due to the fact that the subject instrument had been modified by the user, it has to be ascertained that stryker is not responsible for the consequences of the modification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
The sheathing on the flexible part came off.Replacement was available.Surgical delay of 10min.Not longer.

Brand Name
SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3® 4 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8210560
Report Number0009610622-2019-00002
Device Sequence Number16561511
Product Code LXH
UDI-Device Identifier04546540592545
UDI-Public04546540592545
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200233
Device Lot NumberK260793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2019
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;